MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: jade 3.0-40mm, astato 9-40, vassallo floppy, boston encore inflation device.Complaint conclusion: a saber 3mm x 4cm x 90cm percutaneous transluminal angioplasty (pta) balloon catheter (bc) was being inflated as a pre dilatation; however, it ruptured at six atmospheres (6atm).There was no reported patient injury.The target lesion had chronic total occlusion (cto) in the superficial femoral artery with moderate calcification.There was difficulty crossing the lesion.There was not any vessel tortuosity or angulation.The procedure was an endovascular therapy (evt).The device prepped normally.There was not any resistance or friction while inserting the balloon through the rotating hemostatic valve.There was not any resistance or friction while inserting the balloon through the guide catheter or advancing through the vessel.The catheter was never in an acute bend.The balloon was inflated once.The product was removed intact from the patient.A guidewire crossed the lesion before the saber was inserted.A non-cordis bc was used to complete the procedure.The contrast to saline ratio was 50%.The same indeflator was used successfully with other devices.The device was stored and handled per the instructions for use (ifu).There was not any difficulty removing the product from the hoop, protective balloon cover, removing the stylet or any of the sterile packaging components.There were not any kinks or other damages noted prior to inserting the product into the patient.The patient was discharged from the hospital.The product was not returned for analysis.A product history record (phr) review of lot 17526106 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The event reported was likely due to the described presence of calcification, along with a vessel reported to be chronically occluded.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a saber 3mm x 4cm 90 percutaneous transluminal angioplasty (pta) balloon catheter (bc) was being inflated as a pre dilatation, however, it ruptured at 6 atmospheres (atm).There was no reported patient injury.The target lesion had chronic total occlusion (cto) in the superficial femoral artery.The procedure was an evt.A guidewire crossed the lesion before the saber was inserted.A non-cordis bc was used to complete the procedure.The device was discarded due to the possibility of infectious diseases.The target lesion was the superficial femoral artery (sfa).The lesion had moderate calcification.There was not any vessel tortuosity.There was not any vessel angulation.The device was being used to treat chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).There was not any difficulty removing the product from the hoop.There was not any difficulty removing the protective balloon cover.There was not any difficulty removing the stylet or any of the sterile packaging components.There were not any kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 50%.The same indeflator was used successfully with other devices.There was not any resistance or friction while inserting the balloon through the rotating hemostatic valve.There was not any resistance or friction while inserting the balloon through the guide catheter.There was not any difficulty advancing the balloon catheter through the vessel.There was difficulty crossing the lesion.The catheter was never in an acute bend.The balloon ruptured at 6 atmospheres (atm).The balloon was inflated once.The product was removed intact from the patient.The patient was discharged from the hospital.

Brand Name
SABER 3MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8624847
Report Number9616099-2019-02972
Device Sequence Number2016980
Product Code LIT
UDI-Device Identifier20705032068069
UDI-Public20705032068069
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48003004S
Device Catalogue Number48003004S
Device Lot Number17526106
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1